Im taking a small dose: 150mg twice a day. I have Rytmol for the 8 next days. I really don't want to spend more money on this medication with no effects... or it has some effects; I got PVC in slowmotion. My nsvt isn't slow.
I talked with a nurse today. telling her that i didn't want to continue this drug, and that she should give the message to my cardiologist. She told me that he would call me back. I don't know how long I will wait for this phonecall. I have experienced that it can be forgotten, maybe he calls me tomorrow or some day in this month, or the next one.
Like I wrote before: I have medication for the next 8 days and I will start to quite/wean off the medication soon as possible.
how do I do this? I know, talk to cardiologist.. I have a reveal device, so if its gets very bad I'm just sending some ekg's to the hospital/cardiologist.
My experience with both Propafenone (225 mg three times a day) and Rhythmol SR similar high does (can't recall the exact dose, but I think it was higher than 225 mg each) is either can be stopped "cold turkey" (flash cut).
It is best that you talk with your doctor, your case may be different than mine. I stopped under orders of my Cardiologist when it was clear the medication was not helping with my atrial fibrillation. If you decide to go forward before getting clearance from your doctor you might want to cut the does in half and when that is gone stop all. Again, this is based on my experience, I have not knowledge on your specific situation.
Last time, with flecainide (Tambocor), my doctor just said that I could stop it right away, go cold turkey. I heard that tambocor and rythmol is two very similar drugs, so maybe, when its a low dosage, I doesn't have to wean it of.
I giving the cardiologist 2 more days to call me, and then I'm starting to cut the dose in half. It's kind of exciting - when I stopped taking Tambocor I actually had less amount of arrhythmia (for 3 weeks).
I disagree with giving the cardiologist 2 more days before you start to reduce the medications without asking a doctor. You can never be too careful with antiarrhythmics, they are among the most potent drugs there is, we are not talking about sugar pills and cough syrup here.
Before you do anything at least ask a GP ("allmennlege" in our language :p). They can easily call a cardiologist to ask (seems doctors have some kind of secret connection where they can contact each other:p)
Cardiologists are hopeless regarding further comments after a consultation or to call back, from my experience.
The fact that Rhythmol (and Tambocor, both sodium channel blockers) didn't work is interesting and should be further evaluated by your cardiologist. Maybe that will get you closer to a diagnosis.
But I'm so tired of being in this situation, I'm trying to do what the doctors tell me to do (to be " the good patient"). When I was starting this medication at the hospital they told me that they would contact me after a couple of weeks, to have a follow up -meeting. that never happend. I'm tired of waiting and relying on the cardiologists.
I know that Rythmol isn't a sugar pill, It isn't even legal in Norway... But what to do? just wait and wait and wait? I'm usually a patient person, but when the same things happends over and over again then I can't trust them anymore. It's been so many mistakes from GP's to cardiologist from the start, from norway to copenhagen. I'm trying to do normal stuff, to do the same things like my friends, but I can't. I'm always tired, always dizzy and im sick of waiting for some answers. tired of fighting for my education. I would really like to be a nurse, but after a day in school or in clinic im so tired. I can't stand it, I'm just lying down and waiting for the evening so I can go to bed. I really want to be a nurse, so im not giving up, I'm just sick of this, sick of relying on doctors.
but, yeah, rythmol is a stupid and potential dangerous drug. I don't want to make thing worse. I don't trust my GP. he won't say a thing to me, only that I need to ask the cardiologist. he is sooo scared of saying something wrong.
Im going to ask my pharmacy about this. they might have some useful answers for me.
My cardiologists is aware of flecaininde and propafenon did't work. They also aware of BB's effect and that I still had some arrhythmia when I was using selo-zok. If there's any connection im sure the cardiologist knows about this.
But thanks for the reply. I'm really grateful that I found medhelp, Its a nice forum, especially when you're frustrated.
Talk to your doctor!!! Don't do this alone. I was on Rhythmol for years (I loved it - not one pvc!), but my doc hated me being on it. The doc that put me on it, put me in the hospital to administer initially, then he moved out of the country. My new doc urged me to get off of it. One day I was on Rhythmol and the next I was on Verapamil (unsuccessful for me). It was easy to transition, but I would NEVER, EVER stop it without a consult with your doc. Take care of yourself always, like you are your own beloved child! You deserve the best!
I, too, was very upset waiting for the doctor's calls and relying on his nurse to pass messages back and forth, or being seen by a nurse practitioner. Once I wrote out my issues, left the letter for the nurse and she called me back. It doesn't seem to me to be a good way to practice medicine, but I believe it is now the norm. Keep trying to communicate. Be very careful about doing anything on your own.
Thanks for the comments!
It's hard to wait and wait. But I know it's also hard to be a doctor or nurse. you don't have the time it takes... it's a difficult situation.
but I'm still alive, I did it cold turkey. so... I had five days without any arrhythmia. It's very strange. flecainide had the same effect. but then it started again.... so I hope everything will be fine without the med... I have holiday the next 2 months. Now I can be lazy. thats nice.
But thanks for your comments and giving me the nice advices. happy holiday!
You may have "lone atrial fib" which can come and go for no apparent reason. I take propafenone as needed with no problems. Works great. If symptoms persist for a few days I may take Rythmol extended release for convenience but I always stop after a few days to see if its gone again. So far its leaves for weeks or months.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.